Posted by: Candy | 2009-02-08

st johns wort and birth control

hello...i have been on yasmin(birth control)for the last 6 months, i recently started taking st johns wort for the last 2 weeks, for my mild depression and anxiety. what i have noticed is that i have got my period for the second time this month, and it stll has not ended for a week. i would like to know if this is normal because i have started the st johns wort...or should i look for another form of birth control, like the injection? please advise me what is the correct thing to do? thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist


ST Johns Wort inteferes with the metabolism of your Yasmin (and all other oral contraceptives). This also increase your chance of falling pregnant. You'll have to stop the St'J!

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Kasandra | 2009-02-10

Be careful the st johns wort could cancel out the pill and should not be taken together.

Reply to Kasandra

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.